Open Compute Project

Blog

Note, the Agenda has been revised, workshops will begin at 1:30 PM.

As part of our mission to enable innovation and adoption of open hardware and software, OCP will again be collocating OCP Engineering Workshops at one of this year’s global DatacenterDynamics Converged events. 

The OCP Engineering Workshops are working sessions that are meant to be technical in nature and are designed to allow the OCP Project Communities to come together to work on the goals and set the direction of each project as it supports the mission and vision of the OCP Foundation. These events are free to the public, but do require registration.

Links:

Website: http://dcd.events/conferences/colo-cloud  
Sponsor enquiries: chris.hugall@datacenterdynamics.com
OCP end-user registration link for DCD>Colo+Cloud (must meet criteria): https://goo.gl/5MES1b
OCP Business Networking Pass Link for DCD>Colo+Cloud: https://goo.gl/VNhx3p
OCP Workshop information: https://goo.gl/UPnJdW

Contact Jake McNulty at jake.mcnulty@datacenterdynamics.com if you have any questions about registration.

Attending an OCP Engineering Workshop counts toward your OCP Tiered Membership time requirement.

DatacenterDynamics is a global B2B media and publishing company that develops products to help senior professionals in the world's most ICT-dependent organizations make risk-based infrastructure and capacity decisions. DCD brands are centered on the complexities of technology convergence in the datacenter.

We have been working with DCD for some time now and see this relationship as a key way of extending the global reach of the OCP and driving adoption within the datacenter community.

As such we would really encourage our members to get involved in some capacity at one or more of these events.

Since we encourage our contributing members to share their specifications and designs for the community to provide input to them prior to their final release it is important to remember that by providing feedback during this workshop, whether in written or oral form, you (and your organization if you are attending on behalf of an organization) grant OCP and its members the irrevocable rights to use the feedback for any purpose without further obligation to you.

Agenda (revised 9/22/2017):

DCD Dallas - OCP Engineering Workshop

September 25, 2017

Location: Fairmont Hotel, 1717 N. Akard Street, Dallas, Texas, 75201 United States

TEL: + 1 214 720 2020

 

Data Center Project Session - Robert Bunger, Schneider Electric

Start:  1:30PM                                   End: 5:30PM             Continental Room

To participate remotely, register here: https://attendee.gotowebinar.com/register/8837719818468721154

Attendee Access Code: 898-357-422

10 min

Welcome

Robert Bunger, Schneider Electric

45 min

Review of Colocation Facility Guidelines for OCP Racks

Robert Bunger, Schneider Electric

45 min

Colocation Facility Assessment Process

 

30 min

Comparing an OCP data center using Romonet Site Analysis Tool

Zahl Limbuwala - Cofounder, Romonet

30 min

Color Coded Cabling Proposal

Michael Bailey, Fidelity

10 min

SNACK BREAK

 

1 hr

Liquid Cooled Data Center Review - Alibaba

David Wu, Alibaba

30 min

Open - call out for presentations

 

 

 

Telco Session - Tom Anschutz,  AT&T

Start:  1:30AM                                   End: 5:30PM                         Far East Room

To participate remotely, register here:

https://attendee.gotowebinar.com/register/6500394492811197443

10 min

Welcome

Tom Anschutz (AT&T)

10 min

PON PFP spec

Earl Pope (AT&T)

10 min

PON XGS Spec

Tom Anschutz (AT&T)

15 min

XGS Design & Device

Jeff Caitlin (Accton)

15 min

GPON - NGPON2 Interest

Tom Anschutz (AT&T)

15 min

Other  AT&T PON specs in progress

Tom Anschutz (AT&T),Sumitra Bhojan (AT&T)

10 min

Use of FPGAs

Tom Anschutz (AT&T)

35 min

G.FAST 16port DPU - 2 flavors of device based on merchant silicon

Sumitra Bhojan (AT&T)

10 min

G.FAST Single port DPU

Mark Shostak (AT&T)

10 min

Break

 

10 min

UCPE Update on spec

John Gibbons (AT&T)

10 min

UCPE Expansion Card

John Gibbons (AT&T)

5 min

UCPE x86 Next steps

John Gibbons (AT&T)

10 min

Accton UCPE

Jeff Caitlin

10 min

Silicom-USA UCPE

Steve Yates/Boris Beletsky

10 min

UCPE Arm Spec

Tom Anschutz (AT&T)/John Gibbons (AT&T)

10 min

ARM/SOC Presentation

Bob Monkman (ARM), Manya Rastogi (NXP)

10 min

UCPE Arm Device

Guy Ellis (Traverse)

30 min

TIP Engagement

Martin Rehwald (TIP)

10 min

Close

Tom Anschutz/ Archna Haylock

 

Rack and Power Session - Steve Mills, Facebook

Start:   1:30PM                      End:  5:30PM                                    Royal Room

To participate remotely, register here:

Meeting URL:

http://fuze.me/35802972

5 min

Welcome

Steve Mills -  OCP Rack and Power Project Co-lead - Facebook

45 min

Open Rack Standard V2 specification proposal:  ‘Independent Busbar’

Derek Winsor- Senior Design Engineer- Rittal

Michael Wingard- FAE Manager- Amphenol Interconnect Products  

Justin Knott Field Applications Engineer Amphenol Interconnect Products                                                           

10 min

BarKlip 48V IT Gear Connector

Skip Fry-Engineering Manager-         Amphenol Power Solutions

20 min

Review Proposed Changes to Open Rack Specification 2.0:

- Define busbar depth for 48V deep rack

- reduce tolerance on rack busbar thickness to +/-0.15mm

- Adjust power interconnect location between rack and power shelf to enable 1 OpenU power shelf

Steve Mills - OCP Rack and Power Project Co-lead - Facebook

 

Antony Ren - Mechanical Engineer - Delta Electronics, INC.

10 min

Break

 

45 min

Review Specification Proposal:  True 3-phase 380 – 480 Vac to 48Vdc Power Shelf

Paul Smith - Sr. Applications Engineer - GE Industrial Solutions

 

45 min

Overview of Flatpack-:  Adapting 12V IT gear to 48V Open Rack

Nate Klein - Hardware Engineer - Google

Scott McCauley- Hardware Engineer - Google

30 min

Community Driven Discussion of the Power Shelf Specification Roadmap

      General use, ratings, resiliency needs

      Enclosure  requirements, options

      Rectifier/BBU module requirements, options

      Management API

Steve Mills - OCP Rack and Power Project Co-lead - Facebook

 

Servers/Mezz Card Session -  Jia Ning, Facebook

Start:   1:30PM                      End:  5:30PM                                    State Room

To participate remotely, register here:

Meeting URL:

http://fuze.me/35802957

1:30-1:50

20 min

Welcome and General update

Bill Carter - CTO, OCP

Archna Haylock - Community Director, OCP

1:50-2:30

40 min

Project Olympus update

Mark Shaw, Microsoft

2:30-2:40

10 min

Break / buffer

 

2:40-2:50

10 min

Overview of OCP NIC 3.0 status

Jia Ning, Facebook

2:50-3:00

10 min

Mezz 3.0 Specification - Thermal considerations

John Fernandes and Yueming Li, Facebook

3:00-3:10

10 min

Mezz 3.0 Specification - Mechanical update

Joshua Held, Facebook

3:10-3:20

10 min

Mock-up review and demo

Joshua Held, Facebook

3:20 – 3:30

10 min

Break / buffer

 

3:30 – 3:45

15 min

Connector Update

TE

3:45-4:00

15 min

Connector Update

Amphenol

4:00 – 4:20

20 min

Dell – EMC update

Jon Lewis, Dell-EMC

4:20 – 4:30

10 min

Break / buffer

 

4:30 – 5:00

30min

Pinout discussion

 Jia Ning, Facebook

5-5:30

30min

NIC Management

Hemal Shah, Broadcom

 

 

Hardware Management Session - Bernie Meier, Ericsson and Norman James, IBM

Start:   1:30PM                      End:  5:30PM                        Executive Room

To participate remotely, register here:

Registration URL: https://attendee.gotowebinar.com/register/345302012245101058

Webinar ID: 963-472-531   

10 min

Welcome and General update

Bernie Meier (Ericsson) and Norman James (IBM)  (Project Leads)

With John Leung (new IC Lead)

50 min

Panel Discussion on OpenBMC

High-level Understanding & the need for OpenBMC

Archna Haylock will moderate,

Questions available to panelists beforehand

Bill Carter (OCP), Chris Austen (IBM), Sai Dasari (Facebook), John Leung (DTMF), James Mihm (Intel), Rick Altherr (Google), Bryan Kelly (Microsoft)

 

120 min

 

(will add 15 min if we have 5 confirmed presenters)

 

OpenBMC  @ IBM

 - current state of stack

 - Introduction to the UI

Norman James (IBM), Chris Austen (IBM)

OpenBMC @ Microsoft

-       current achievements

-       product plans

Siamak Taellevi (Microsoft)

OpenBMC @ Facebook

-       Current perspective

-       Product plans

Eran Tal (Facebook), Sai Dasari (Facebook)

OpenBMC @ Intel

-       Current perspective

-       Product plans

James Mihm (Intel)

OpenBMC @ Google

-       Current perspective

-       Product plans

 Rick Altherr (Google)

45-60 min

Redfish OCP Interoperability Profile Review

John Leung (Intel), Jeff Autor (HPE)